Alert archive / Nebraska / River Flood Warnings in 2014
River Flood Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jun 9, 2014, 4:43 AM CDT for Lincoln County, Nebraska. It took effect at Jun 10, 2014, 7:00 AM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 4:43 AM CDT (09:43 UTC)
- In effect from
- Jun 10, 2014, 7:00 AM CDT
- Expired
- Jun 12, 2014, 7:00 AM CDT
- In force
- 48 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
837
WGUS43 KLBF 090943
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 AM CDT MON JUN 9 2014
...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA...
NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES.
NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY.
.HIGH RIVER LEVELS...COMBINED WITH HEAVY RAINFALL FROM THE PAST SEVERAL
DAYS...HAS LED TO HIGH WATER LEVELS ON THE NORTH PLATTE RIVER ABOVE
AND BELOW KINGSLEY DAM. MINOR FLOODING IS FORECAST ALONG THE NORTH
PLATTE RIVER AT LEWELLEN AND AT NORTH PLATTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY.
&&
NEC069-101-100943-
/O.NEW.KLBF.FL.W.0003.140609T1500Z-140612T0600Z/
/LEWN1.1.ER.140609T1500Z.140610T0600Z.140611T0600Z.UU/
343 AM MDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLOOD WARNING FOR
THE NORTH PLATTE RIVER AT LEWELLEN.
* FROM THIS MORNING TO LATE WEDNESDAY NIGHT.
* AT 10:00 PM SUNDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 8.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 8.5 FEET...MODERATE FLOOD STAGE. FLOODING AROUND
FAIRGROUND STREET...COUNTY ROAD 46...COUNTY ROAD 199A AND COUNTY
ROAD 44A EAST OF HIGHWAY 26. HOMES NEAR AND ALONG THE RIVER MAY
BEGIN TO FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET
ON JUN 6 1997.
&&
LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197
$$
NEC111-100943-
/O.NEW.KLBF.FL.W.0004.140610T1200Z-140612T1200Z/
/NPTN1.1.ER.140610T1200Z.140610T1800Z.140611T1200Z.NR/
443 AM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLOOD WARNING FOR
THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* FROM TUESDAY MORNING TO THURSDAY MORNING.
* AT 4:00 AM MONDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 6.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 6.0 FEET...MINOR FLOOD STAGE. MINOR FLOODING OF LOW
LYING AND AGRICULTURAL LAND BEGINS ALONG THE NORTH BANK OF THE
NORTH PLATTE RIVER FROM HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF
HIGHWAY 83 SOUTH OF NORTH RIVER ROAD. MINOR WATER INTRUSIONS INTO
LOW LYING AREAS OF CODY PARK IN NORTH PLATTE BEGINS. PEOPLE SHOULD
BE CAUTIONED AGAINST BEING IN THE WATER ALONG THE BANKS OF THE
RIVER ESPECIALLY NEAR CODY PARK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET
ON JAN 14 1985.
&&
LAT...LON 4124 10087 4119 10087 4115 10075 4110 10069
4112 10064 4114 10067
$$
CLBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 9, 4:05 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 9, 4:05 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 AM CDT MON JUN 9 2014 .SYNOPSIS... ISSUED AT 400 AM CDT MON JUN 9 2014 H5 ANALYSIS FROM EARLIER THIS EVENING HAS A STRONG H5 DISTURBANCE OVER CENTRAL COLORADO WITH A TROUGH EXTENDING SOUTH INTO EASTERN NEW MEXICO. LOW AMPLITUDE RIDGING WAS PRESENT OVER THE WESTERN CONUS...WITH ZONAL FLOW OVER THE EASTERN THIRD OF THE UNITED STATES. WV AND RADAR IMAGERY AS OF 3 AM CDT...HAS THE UPPER LEVEL SHORTWAVE CENTERED SOUTH OF GOODLAND KS. AT THE SURFACE...LOW PRESSURE WAS LOCATED OVER CENTRAL KS...WITH DECENT HIGH PRESSURE OVER RAWLINS WYOMING. A DECENT SURFACE PRESSURE GRADIENT EXTENDED ACROSS THE SRN HALF OF THE FORECAST AREA WITH NORTHERLY AND NORTHEASTERLY WINDS APPG 45 MPH FOR GUSTS. BASED ON CURRENT OBS...LOW END ADVISORY WINDS ARE CONTINUING ROUGHLY SOUTH OF INTERSTATE 80. THEN THERE IS THE RAIN...WHICH HAS CONTINUED ALL EVENING AND CONTINUES INTO EARLY THIS MORNING. THE BACK EDGE OF THE RAIN HAS BECOME MORE DEFINED OVER THE LAST COUPLE OF HRS AND EXTENDED FROM NEAR VALENTINE TO CHAPPELL. EAST OF THIS LINE...WIDESPREAD RAIN SHOWERS CONTINUE. RAINFALL RATES WITH THE HEAVIER SHOWERS WERE ON THE ORDER OF 20 TO 30 HUNDREDTHS OF AN INCH PER HOUR. WITH CLOUDY SKIES IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...TEMPERATURES WERE AROUND 50 DEGREES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT MON JUN 9 2014 FOR TODAY...THE MAIN FORECAST CHALLENGES ARE WINDS AND TIMING OF THE END OF PRECIPITATION ACROSS WESTERN AND NORTH CENTRAL NE THIS AFTERNOON. OVER THE NEXT 12 HRS...THE STRONG SHORTWAVE...RESPONSIBLE FOR THE SHOWERS ACROSS THE FORECAST AREA...WILL CLOSE OFF..AND DRIFT SOUTH SOUTHEAST INTO SOUTH CENTRAL KS. THE NAM 305K THETA E SURFACE CONTINUES TO HINT AT DECENT LIFT ACROSS SRN AND EASTERN PORTIONS OF THE FORECAST AREA THROUGH 18Z THIS MORNING. BY THIS AFTERNOON...A SECONDARY AREA OF PCPN AND A NEW DEFORMATION ZONE WILL ESTABLISH ITSELF OVER NRN KS INTO FAR SWRN NEBRASKA. IN THE MEANTIME...THROUGH MID MORNING...LOCATIONS ROUGHLY EAST OF A LINE FROM AINSWORTH TO OGALLALA COULD SEE AN ADDITIONAL HALF TO AN INCH OF RAINFALL. CONFIDENCE IN FLASH FLOODING ACROSS THE REGION HAS DECREASED SOMEWHAT OVER THE PAST HOUR OR TWO AS THE HEAVIEST RAINFALL RATES WERE A QUARTER TO A HALF AN INCH PER HOUR PER METARS. IN ADDITION TO RAINFALL...WE WILL HAVE THE WIND TO CONTEND WITH ACROSS SOUTHWESTERN NEBRASKA THIS MORNING AS THE SWRN CWA REMAINS IN A DECENT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER SRN WYOMING AND A SURFACE LOW OVER KS. THIS GRADIENT IS EXPECTED TO RELAX SOMEWHAT THIS AFTERNOON ALONG WITH WIND SPEEDS ACROSS THE AREA. CLOUDS WILL PERSIST INTO THE AFTERNOON HOURS FOR MOST LOCATIONS IN THE CWA AND THIS WILL GIVE US HIGHS IN THE 60S FOR THE FORECAST AREA TDY. SKIES WILL CLEAR TONIGHT BEHIND THE EXITING SYSTEM...HOWEVER THERE MAY BE A FOG THREAT...ESPECIALLY IN THE EASTERN FORECAST AREA TONIGHT PER THE LATEST NAM BL RH FIELD. ATTM WILL HOLD OFF ON THE MENTION OF FOG HOWEVER...AS THE STATISTICAL GUIDANCE DOES NOT SUPPORT FOG ATTM. LOWS TONIGHT WILL BE COOL WITH READINGS IN THE MID TO UPPER 40S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 400 AM CDT MON JUN 9 2014 MORE SEASONAL TEMPS /UPPER 70S TO LOWER 80S/ AND DRY FOR TUESDAY AS WEAK RIDGING ACROSS THE CENTRAL ROCKIES INTO THE HIGH PLAINS. A TROUGH DEVELOPS ALONG THE FRONT RANGE...HOWEVER LITTLE MOISTURE TO WORK WITH SO EXPECT MOSTLY SUNNY SKIES. RIDGE BUILDS FOR WEDNESDAY...HOWEVER A COLD FRONT WILL ENTER NW NEB. HIGHS STAY IN THE 70S ALONG BEHIND THE FRONT...HOWEVER 80S AHEAD OF THE FRONT. MOISTURE RETURN DOES DEVELOP WEDNESDAY...HOWEVER PWATS DO NOT INCREASE ABOVE THE 50 PERCENTILE UNTIL MID AFTERNOON. WHILE AN INCREASE OF CLOUDS ANTICIPATED EARLY IN THE DAY...AS FRONT MOVES INTO THE CWA...THE PRECIP LIKELY WILL HOLD OFF UNTIL LATER IN THE DAY. THE FRONTAL PLACEMENT...ALONG WITH THE MOISTURE RETURN...WILL BE KEY TO DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. GFS IS SLOWEST WITH THE FRONT WHILE THE NAM IS THE FAST. WILL SPLIT THE DIFFERENCE WHICH IS CLOSE TO THE ECMWF. HIGH PRESSURE PUSHES INTO THE REGION FOR THURSDAY WITH COOLER TEMPS AND DRY. SHORT LIVED COLD SNAP WESTERN RIDGE REDEVELOPS QUICKLY AND PUSHES ACROSS THE ROCKIES AND HIGH PLAINS FOR FRIDAY AND SATURDAY. A TROUGH DIGS INTO THE PAC NW WITH A UPPER LEVEL LOW TO TRACK EAST NEAR THE US/CANADA BORDER. ANOTHER FRONTAL PASSAGE OVER THE WEEKEND WITH ANOTHER CHANCE FOR THUNDERSTORM DEVELOPMENT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1215 AM CDT MON JUN 9 2014 SHOWERS WILL BE WIDESPREAD ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT AND INTO MONDAY MORNING WHICH WILL LEAD TO MVFR AVIATION CONDITIONS. GENERALLY LIGHT RAIN WILL END AT THE KVTN TERMINAL BY 09Z. TO THE SOUTH...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL PERSIST AT THE KLBF AREA THROUGH 08Z...FOLLOWED BY 3SM +SHRA IMPROVING TO 5SM -SHRA AFER 10Z. CIGS AT KLBF SHOULD FALL TO MVFR NEAR OVC012 THROUGH 17Z...THEN IMPROVE TO VFR BY 21Z. WINDS AT THE KLBF TERMINAL WILL REMAIN STRONG NEAR 01024G34KT UNTIL 17Z...THEN DIMINISH IN THE AFTN. && .HYDROLOGY... ISSUED AT 400 AM CDT MON JUN 9 2014 WILL KEEP THE INHERITED FLOOD WATCH GOING FOR NOW. REALIZE THE FLASH FLOODING THREAT IS LIMITED GIVEN THE QUARTER TO HALF AN INCH PER HOUR RAINFALL RATES...HOWEVER SOME LOCALIZED FLOODING ISSUES MAY OCCUR...ESPECIALLY IN URBAN FLOOD PRONE AREAS. ALSO WITH THE LIGHT TO MODERATE RAINFALL CONTINUING INTO THE MID MORNING HOURS...FEEL THERE IS STILL THE THREAT FOR SOME MINOR FLOODING. AS FOR THE RIVERS...NUMEROUS RIVER STATEMENTS HAVE BEEN ISSUED ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE AND LEWELLEN...THE PLATTE RIVER AT BRADY...AS WELL AS STINKING WATER AND FRENCHMEN CREEK. A FLOOD WARNING REMAINS IN EFFECT ALONG THE SOUTH PLATTE RIVER AT ROSCOE...AND A FLOOD ADVISORY IS IN EFFECT ALONG THE SOUTH PLATTE RIVER AT NORTH PLATTE. && .CLIMATE... ISSUED AT 400 AM CDT MON JUN 9 2014 AS OF 3 AM CDT THE VALENTINE ASOS HAS RECORDED A STORM TOTAL OF 1.54 INCHES. THIS STORM TOTAL COMBINED WITH AN IMPRESSIVE WET START TO JUNE OF 4.76 INCHES...THROUGH THE FIRST 7 DAYS...RESULTS IN AN WHOPPING 6.30 INCHES SO FAR FOR THE MONTH...AND IT IS ONLY JUNE 9 NOT TO MENTION THERE IS STILL LIGHT RAIN ONGOING. THIS MONTHLY TOTAL ALREADY RANKS AS THE 8TH WETTEST JUNE ON RECORD...AND THERE ARE 21 MORE DAYS OF JUNE. NUMBER ONE ON THE LIST WAS SET IN 1905 WITH A TOTAL OF 8.18 INCHES. && .LBF WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NEZ024>027-036>038-057>059-069>071. WIND ADVISORY UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NEZ058-059-069>071. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...MASEK AVIATION...ROBERG HYDROLOGY...CLB CLIMATE...MASEK
Hazardous weather outlook, Jun 8, 10:59 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1059 PM CDT SUN JUN 8 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-100400- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1059 PM CDT SUN JUN 8 2014 /959 PM MDT SUN JUN 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL REMAIN WIDESPREAD ACROSS THE REGION TONIGHT. HEAVY RAIN WILL OCCUR IN SOME AREAS WHICH COULD RESULT IN LOCALIZED FLOODING. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE POTENTIAL FOR HEAVY RAIN AND FLOODING WILL CONTINUE INTO EARLY MONDAY BEFORE DIMINISHING THROUGH THE AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT...THURSDAY NIGHT...AND INTO THE WEEKEND ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Jun 9, 3:59 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HEAVY RAIN 2 W NORTH PLATTE 41.13N 100.81W
06/09/2014 M2.02 INCH LINCOLN NE NWS EMPLOYEE
STORM TOTAL RAINFALL THROUGH 340 AM CDT WAS 2.02 INCHES.
AT ONSET OF EVENT...TWO TENTHS OF AN INCH FELL IN A 5
MINUTE PERIOD.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:08 PM CDT | Areal Flood Advisory | LBF | Deuel, Garden, Keith, Perkins | 4 hr |
| Jun 9, 4:43 AM CDT | River Flood Warning | LBF | Garden, Keith | 68 hr |
| Jun 9, 9:09 AM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
Nearby
River Flood Warnings in Nebraska, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.